MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC
Model Number 20226
Medical Device Problem Codes Difficult to Advance (2920); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that stent dislodgement occurred.A 8.0x30x135cm express ld iliac / biliary stent was selected for use.After a 6fr introducer sheath was introduced, the physician tried to advance the stent into the valve of the sheath but would not advance.He then pushed the stent delivery system until the stent dislodged from the balloon.The device was pulled manually and the procedure was completed with another of same device.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: express-b-i ld, pmtd, 8.0x30x135cm was received for analysis.The recommended introducer sheath size for this express ld device as per express specification is a 6fr.The sheath used by the customer was not returned for analysis.During analysis the investigator was unable to advance the device through a 6fr boston scientific sheath as the stent was no longer crimped to the balloon material.A visual examination of the returned device confirmed that the balloon was tightly wrapped and had not been subjected to positive pressure.No issues were noted with the balloon material.A visual examination found the stent in the correct location on the balloon.Although in the correct position the stent was found to be no longer crimped to the balloon material suggesting that the stent had been moved on the device.This could potentially have occurred when attempting to advance the device through the sheath.No issues were noted with the tip of the device.A visual and tactile examination identified no issues along the length of the device.This concludes the product analysis.

Brand Name
EXPRESS LD ILIAC / BILIARY
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15303031
Report Number2124215-2022-31430
Device Sequence Number6361223
Product Code NIO
UDI-Device Identifier08714729579700
UDI-Public08714729579700
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K133110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2024
Device Model Number20226
Device Catalogue Number20226
Device Lot Number0027635462
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2022
Supplement Date Received by Manufacturer09/12/2022
Initial Report FDA Received Date08/26/2022
Supplement Report FDA Received Date10/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown